MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS MYOGLOBIN REAGENT PACK; IN VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS MYOGLOBIN REAGENT PACK; IN VITRO DIAGNOSTICS
Model Number 6801042
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2020
Type of Reportable Event Malfunction
Event or Problem Description
The customer obtained a lower than expected myoglobin (myo) result from a previously run proficiency fluid processed using vitros myo reagent lot 1720 on a vitros 5600 integrated system.Proficiency myo = 61.2 ng/ml versus originally reported myo = 101 ng/ml biased results of the direction and magnitude observed could lead to inappropriate physician action if undetected.The low vitros myoglobin result was not reported outside of the laboratory.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc.Complaint number (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a lower than expected myoglobin (myo) result was obtained from a previously run proficiency fluid processed using vitros myo reagent lot 1720 on a vitros 5600 integrated system.The assignable cause was not determined.The proficiency sample had been stored in the freezer.The vitros myoglobin instructions for use indicates samples are stable for < or = 4 weeks when stored frozen.It is possible that the low proficiency result was due pre-analytical sample handling specific to storage of the sample beyond what is recommended in the vitros myoglobin instructions for use but this was not confirmed.There was no further investigation performed for this proficiency sample.There was no evidence of an instrument malfunction.However, diagnostic precision testing was not conducted on the instrument around the time of the event.Therefore, an instrument issue cannot be completely ruled out as a contributor to the event.The non-vitros qc results on the day of the event were lower than expected and a vitros myoglobin lot 1720 issue could not be ruled out as a potential contributor to the event.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS MYOGLOBIN REAGENT PACK
Common Device Name
IN VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16451960
Report Number3007111389-2023-00031
Device Sequence Number5530958
Product Code DDR
UDI-Device Identifier10758750001019
UDI-Public10758750001019
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2021
Device Model Number6801042
Device Catalogue Number6801042
Device Lot Number1720
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2020
Initial Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic